Alert archive / Texas / Flash Flood Warnings in 1997

Flash Flood Warning 67, NWS San Angelo, TX

June 22, 1997Menard County, Texas

NWS San Angelo, TX issued this flash flood warning at Jun 22, 1997, 10:35 PM CDT for Menard County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 22, 1997, 10:35 PM CDT (03:35 UTC)
Expired
Jun 23, 1997, 3:00 AM CDT
In force
4 hr
Issued by
NWS San Angelo, TX
Area
Whole counties

County Menard County, TX

The radar

The San Angelo radar (KSJT), 83 km from the middle of the area, began a volume at 03:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 3.6 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 1997-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3583 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 1997-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3583 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
922 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KSJT 230335
FFWSJT
TXC327-230800-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
1035 PM CDT SUN JUN 22 1997

THE NATIONAL WEATHER SERVICE IN SAN ANGELO TX HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL 300 AM CDT
FOR PEOPLE IN THE FOLLOWING LOCATION...

IN SOUTH CENTRAL TEXAS

   ...MENARD COUNTY
 
THE FLASH FLOOD WARNING FOR MENARD COUNTY HAS BEEN EXTENDED THROUGH
2 AM. SEVERAL HIGHWAYS NEAR AND EAST OF MENARD...INCLUDING FM
1773...FM 1221 AND FM 2092 ARE CLOSED DUE TO WATER FLOWING OVER THE
ROADS. 

SCATTERED THUNDERSTORMS WILL CONTINUE TO PASS OVER MENARD
COUNTY THROUGH 2 AM...WITH HOURLY RAINFALL TO 3/4 INCHES POSSIBLE.
AREAS ADJACENT TO SMALL CREEKS AND STREAMS WILL CONTINUE TO FLOOD
INTO THE EARLY MORNING HOURS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY.
MOVE UP TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO
FLOODING WHEN WATER BEGINS RISING.
 
14

&

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 22, 9:10 PM CDT, 1 hour 25 minutes earlier.

Area forecast discussion, Jun 22, 9:10 PM CDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
910 PM CDT SUN JUN 22 1997

SIGNIFICANT FLOODING OCCURING OVER PORTIONS OF THE NORTHWEST HILL
COUNTRY...SEE LATEST FLOOD WARNINGS AND STATEMENTS. ECHOES
REDEVELOPING AND TRAINING OVER KIMBLE...MASON AND SAN SABA COUNTIES.

WILL PLAN ON LITTLE IF ANY CHANGES TO THE LOCAL FORECASTS FOR ABILENE
AND SAN ANGELO.

14

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 7:23 PM CDTFlash Flood WarningSJTMcCulloch, San Saba7 hr
Jun 22, 8:55 PM CDTFlash Flood WarningSJTMason9 hr
Jun 23, 12:11 AM CDTFlash Flood WarningSJTBrown, Coleman6 hr
Jun 23, 12:15 AM CDTSevere Thunderstorm WarningSJTConcho, Tom Green45 min
Jun 23, 12:58 AM CDTFlash Flood WarningSJTKimble6 hr
Jun 23, 2:52 AM CDTFlash Flood WarningSJTRunnels3 hr
Jun 23, 3:11 AM CDTSevere Thunderstorm WarningSJTCoke, Tom Green49 min
Jun 23, 4:27 AM CDTFlash Flood WarningSJTTom Green93 min
Jun 23, 5:14 AM CDTFlash Flood WarningSJTCallahan, Jones, Nolan, Taylor4 hr
Jun 23, 5:14 AM CDTFlash Flood WarningSJTShackelford4 hr
Jun 23, 5:48 AM CDTFlash Flood WarningSJTColeman, Runnels4 hr

Nearby

Flash Flood Warnings in Texas, 1997Every flash flood warning in 1997

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.